As we know, Adderall is a stimulant that keeps you awake and active from 8 to 10 hours,it is also widely prescribed for ADHD. Xanax on the other hand is used to treat anxiety and has a very calming effect.Its not wise to take both drugs together and I have no idea why anybody would ever want to do such a thing?It would be so much better to take them to work on each other or to work for each other.Since
Adderall keeps a person awake,then why not take Xanax to relax and calm you from the hyper effects that Adderall will produce.Doesn't that sound better then taking both drugs together?
When a Dr prescribes Adderall and Xanax together he knows what he is doing. The Adderall should be taken in the morning and the Xanax should be taken in the evening. If you only take the Adderall it will be hard and uncomfortable to go to sleep. Please do what the doctor says to do. If you have any questions call the office and they will answer your concerns.
I too am on Adderal and a benzo (same type of drug as Xanax), and there are definite factors to consider when taking two different Rx's that seem counter-productive... Some of which have already been mentioned. I think the main emphasis should be on, while both have been prescribed by your doctor, IT IS ONLY A VIABLE COMBINATION IF BOTH MEDICATIONS ARE TAKEN AT A DIFFERENT TIME... giving both drugs the chance to be at an optimum therapeutic level when needed. My personal experience is reflected, of course, in my remarks... But there is a logical component as well, I believe. ADD'L NOTE: I was on the benzodiazepine for many years prior to the start of Adderal. I cannot say if this has any particular significance to the way my body handles the combination.
There are no bad side effects of taking both at the same time otherwise I wouldn't be prescribed both..I've asked. ( I am allowed 60mg Adderall and 6mg Xanax daily but rarely take all that) I like to take 1mg of Xanax per 30mg of Adderall. I get the focus and energy of the Adderall without the jittery side effect sometimes associated with them. They don't interact, however, if I want the full effect of one or the other I don't take at the same time or even on the same day. Hope that helps.
Drugs like Adderall block the dopamine transporters so it cannot be recycled back into the pre synaptic cell, causing a build up of dopamine in the synapse. This can lead to long term potentiation, which is key in learning and memory.
Benzodiazepines bind to GABA receptors which opens Cl ion channels hyperpolarizing the cell. This causes the release of GABA which has a anxiolytic affect.
So if you take both you'll probably learn more and pay attention better and be more relaxed? Sounds great.
Xanax and Adderall are perfectly fine to be taken together and the Xanax is not meant to be taken at bedtime like those I read would like to believe. Xanax is for panic disorder and is to be taken as needed not for a good night sleep and Adderall is to focus your mind to let you complete one task instead of starting multiple. Two totally different drugs use them independently for independent reasons but yes you can be on both.
I am not a doctor but just want share personal experience hopefully to help someone who's gone through. So I have high blood pressure and take 20mg of Lisinopril in the morning. This has made me very affected by caffine. So my case might be different. Todays my 5th day on Adderall. 10mg slow release. I took it at 6:00am. I had a headache, so my wife gave me a pill, it had 40mg of caffeine (not much for most people). A couple hours later I got a iced coffee only after a few sips, I begin getting very tingly and panicy. I poured my coffee out. I normally sip it very slow over 2 hours. Then things got bad. My heart started pounding, and tingles got worse. It started feeling like a panic attack. I took 2 aspirin, pretty much started freaking out. I went to my dark bedroom turned the fan on and started deep breathing and tried to lay perfectly still. I felt slightly better, but not much. I researched what to do and most people said start slamming water and take vitamin C.
I had 6 bottled waters. Oh yeah, they said to eat food, force yourself. I did it all. As I lay in bed the cramps started. BAD! Everywhere. Thighs, calves, hands, neck, jaw. Then I really began to panic. It took all my power to get out of bed. Finally I decided nothing was helping and decided to take a little xanax. I broke it uneven so it was about a .4mg Within 90 seconds I felt so much better! A wave of calm came over me. 15 minutes later, I was almost perfectly fine. It was like a miracle. As I write this I feel both amped and drousey. Hard to explain. I don't think it would be a good daily habbit, but it saved me big time. It's an hour later and I feel really good. Hope this helps.
I have been prescribed both and this is how the doctor explained it to me. I am on Vyvanse and mild clonazepam. Both drugs target different parts of the brain. YOur add medication will affect one part while your anxiety med will target another part. It is common for adults with ADD to also have Generalized Anxiety Disorder. For me this works great. I also always have a crash when there add med wears off, regardless of which type I use. I find Vyvanse the smoothest and the anxiety medication helps. My clonazepam is a very low dose but helps. I have found it to be the perfect combination. Add med neither keeps me up or puts me to sleep so that is not the issue. I have gad and add and the combo works perfectly. As I say they target different parts of the brain. I hope this helps explain things. Having said that, I do take a brake from the clonazepam every couple of weeks so it does not lose it's effectiveness. Good luck and the doctor did know what he was doing! !
technically yes but alprazolam is a anti-anxiety a depressant ... while adderall is a stimulant. Especially to those who do not have ADD..ADHA OF A BROAD SPECTRUM DISORDER . I would not advise taking them together as for the reason..1-1=0 ... stimulant +relaxant =cancel each other out. if you are severe adhd..ausburgers I understand not saying i do not ! If u or your child has to take both do the stimulant in the morning early after they eat, then around bed time or PRN(AS NEEDED EVERY 8 HOURS) night anxiety/ terror tends to hit me worst at night because of my past and insomnia . Personal opinion... take as little as needed be honest with your doctor and how you or your other feels . It took me 25 years to get on proper medications as well as finding a amazing doctor I'm truly blessed for her ! Wish you the best ! Feel free to ask again anything; ) I'm a RN IN training so I'm not a genius but have some concrete knowledge.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Nov 2016 • 5 answers
Updated 17 Aug 2010 • 1 answer
Updated 3 May 2013 • 3 answers
Updated 12 Mar 2017 • 9 answers
Updated 1 Jul 2017 • 1 answer